MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that fluoroscopy revealed part of the non-abbott 6fr sheath was identified floating in the right atrium.A snare retrieval system (unknown manufacturer) was introduced, and the partial sheath was retrieved from the pulmonary artery (which is where the sheath had advanced to at that point).Following removal, all diagnostic catheters were intact, and the physician left the room.Then, the operating physician tried to introduce a new non-abbott 8f sheath into the groin, at which it was observed that this new sheath also was severed and left a partial segment inside the right femoral vein.The other physician was notified and came back and used another snare retrieval system (manufacturer unknown) from the left groin to retrieve the 8f segment from the right side.There was successful retrieval of said sheath segment and the rest of the circulatory system of patient was observed under fluoroscopy to make sure that there were no remaining fragments/segments of sheath in the body.The procedure was then aborted, and all remaining sheaths removed.The patient was stable throughout the procedure with no complications or adverse events/outcomes.Additional information was received on 25 mar2022: the procedure being performed for the patient was an electrophysiological (ep) study.The sheaths were severed mid-sheath.The 6fr was approximately a 2-inch piece and the 8fr was approximately a 4-inch piece.The patient was in stable condition.
 
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Lot numbers - 0000094668 or 0000067590 (potential lots).Expiration dates - 01 may 2024 or 01 feb 2024.Implanted date: device was not implanted.Explanted date: device was not explanted.Device manufacture date - 10 nov 2021 or 26 aug 2021.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the potential product code/lot# combinations was conducted with no findings.This report is for the first device reported, for the second device reported that was used on the same patient see mdr 1118880-2022-00021.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed since the device was not available for evaluation.The exact root cause cannot be determined.The likely root cause is the ablation catheter perforated the sheath and led to the breakage experienced.The dhr review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Additional Manufacturer Narrative
This report is being submitted as follow up # 2.Terumo tmc performed a maude search on 27 apr 2022.Report number mw5108399 was found and was confirmed to be of the same reported event, and therefore the maude report has been provided.
 
Event or Problem Description
Terumo tmc performed a maude search on 27 apr 2022 and report number mw5108399 was found.The description states the following: "during an ep study in ccl, one 6fr groin sheath and one 8fr groin sheath broke off in the patients right and left femoral veins.Cardiologist was called in to intervene and was able to retrieve all pieces of both sheaths.Manual pressure was held at groin site and hemostasis was obtained without any injury to the patient.".
 
Additional Manufacturer Narrative
This report is being sent as follow up no 3 to provide medwatch report#: (b)(4).A maude database search was conducted.Medwatch report#: (b)(4) was found and was confirmed to be the same reported event; therefore, the medwatch report has been provided.
 
Event or Problem Description
A maude database search conducted on 30sept2023 found medwatch report#: (b)(4).The event description states: "fluoroscopy revealed part of the non-abbott 6f sheath was identified floating in the right atrium.A snare retrieval system (unknown manufacturer) was introduced and the partial sheath was retrieved from the pulmonary artery which is where the sheath had advanced to at that point).Following removal, all diagnostic catheters were intact and the physician left the room.Then, the operating physician tried to introduce a new non-abbott 8f sheath into the groin, at which it was observed that this new sheath also was severed and left a partial segment inside the right femoral vein.The other physician was notified and came back and used another snare retrieval system (manufacturer unknown) from the left groin to retrieve the 8f segment from the right side.There was successful retrieval of said sheath segment and the rest of the circulatory system of patient was observed under fluoroscopy to make sure that there were no remaining fragments/segments of sheath in the body.The procedure was then aborted and all remaining sheaths removed.The patient was stable throughout the procedure with no complications or adverse events/outcomes.This report reflects information received by fda in the form of a notification per 803.22 (b)(2).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key14136162
Report Number1118880-2022-00020
Device Sequence Number4142342
Product Code DYB
UDI-Device Identifier00389701007250
UDI-Public00389701007250
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRSS601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer04/26/2022
04/27/2022
09/30/2023
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date04/26/2022
05/12/2022
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT HD GRID CATHETER.; ABBOTT TACITICATH ABLATION CATHETER.; UNKNOWN SNARE RETRIEVAL SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown